Needing some help/advice

Hello everyone,

I'm writing because I'm a bit concerned with my dad. The last 2 days he has had extreme diarrhea, with some stomach pain. ( usually goes hand in hand). We thought it was maybe something that didn't settle well, but since he's been having this issue for a few days and nobody in the house is sick with the stomach bug, it's concerning. He is taking Imodium which helps. However, tonight he didn't even make it to the bathroom... and you can imagine what that was like. He is currently on carboplastin for chemo. Has anyone had any stomach issues with this? We are going to speak to his doctor Monday... but just wanted to ask if anyone has insight. Thank you.

-Lesley

4 Replies

oldestnewest
  • Hi Lesley,

    This may sound silly but when I had bad diarrhea a couple times during radiation and chemo the best solution I found is plain old saltine crackers. I'm not sure why but I can just eat a half a pack or whole pack if possible and it always seemed to fix it. I'm not sure if I answered your question but maybe it will help in some way. Good luck I'm definitely thinking about youall and hoping for a speedy recovery for your dad. I had scans this week and got good news so maybe it's time for all of us to get a dose of good news.

    Sincerely,

    RW

  • I heard! I'm soooo happy for you! Very inspiring to me and my family. ❤️ I will pass on the saltine cracker advice! Thank you!

  • Lesley,

    Carbo does list diarrhea as one of the side effects -- chemocare.com/chemotherapy/... -- and also suggests that you contact his doctor in some cases - Never hesitate to call, even if on the weekend. You also don't want him to get Dehydrated,

    I did not have this issue on Carbo, but did when I was on Immunotherpay and it's even more common on those meds and can be awful. --- IF it keeps up they may prescribe him meds to help -- Lomotil is what I was given and it really helped, especially with the pain. For me the pains were awful---and the diarrhea came on much later, sometimes several hours after the intense cramping would begin.

    Also, clear liquids for the next 24 hours, can help and then "BRAT" foods -- (Bananas, Rice, Applesauce, Toast) - Ginger-ale and crackers too, especially if he's having any nausea...

    Sure hope he feels better soon....

  • Not sure if it's related, but this happened to my dad too. It seemed to be a while after he finished radiation but still could've been a side effect. His was bad too... he couldn't make it a short distance to the bathroom either. Poor guy. Lasted a couple weeks & the doctor didn't seem too concerned about it. I wish he'd gone to see him sooner ...but luckily it passed & he's been OK since then. Try to keep an eye on Dad, make sure it doesn't go too long. You don't want him to lose too much with electrolytes etc.

You may also like...